MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL
Model Number 3910-500-573
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the device broke and pieces potentially remain in the patient.
 
Event or Problem Description
It was reported that the device broke and pieces potentially remain in the patient.All pieces were retrieved.
 
Additional Manufacturer Narrative
Please note that this event was initially reported as a serious injury, but additional information now changes this event to a malfunction: it was reported that the device broke and pieces potentially remain in the patient.All pieces were retrieved.Alleged failure: in process of repair of luxation of shoulder bankart type, dr uses the rigid drill of iconix.For the customer the flexible drill cannot be used, due to the location of the injury, the doctor is difficult to drill with the rigid drill, however the dr tries to several times, finally the buck is breaked.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) excessive force applied on device, 2) starting and stopping drill, 3) pulling drill out of bone without running drill, or 4) moving drill guide during drilling.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.

Brand Name
ICONIX 2.3MM REUSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9570058
Report Number0002936485-2020-00018
Device Sequence Number327970
Product Code HTW
UDI-Device Identifier07613252598718
UDI-Public07613252598718
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3910-500-573
Device Catalogue Number3910-500-573
Device Lot Number44387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;